Alert archive / New York / River Flood Warnings in 2010
River Flood Warning 6, NWS Buffalo, NY
NWS Buffalo, NY issued this river flood warning at Jan 25, 2010, 9:36 AM EST for Cattaraugus County, New York. It took effect at Jan 25, 2010, 5:10 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 9:36 AM EST (14:36 UTC)
- In effect from
- Jan 25, 2010, 5:10 PM EST
- Expired
- Jan 26, 2010, 10:24 AM EST
- In force
- 17 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- Moderate
County Cattaraugus County, NY
The river
Written for the forecast point Allegheny River at Salamanca (SLMN6). The gauge peaked at 12.28 ft at Jan 25, 2010, 9:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03011020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this river flood warning went out at Jan 25, 6:50 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 25, 6:50 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
650 AM EST MON JAN 25 2010
.SYNOPSIS...
STRONG LOW PRESSURE WILL STALL OVER LAKE SUPERIOR TODAY BEFORE
MOVING INTO QUEBEC BY TUESDAY. ITS TRAILING COLD FRONT WILL MOVE
SLOWLY EAST ACROSS THE AREA TODAY ACCOMPANIED BY WIDESPREAD MODERATE
TO HEAVY RAINFALL AND VERY MILD TEMPERATURES. THE HEAVY RAIN
COMBINED WITH MELTING SNOW MAY RESULT IN SOME MINOR FLOODING IN SOME
AREAS. BEHIND THE FRONT...COLDER AIR WILL FILTER BACK INTO THE
REGION TONIGHT WITH A RETURN TO TYPICAL MID WINTER COLD BY TUESDAY
AND WEDNESDAY ALONG WITH SOME SNOW AND LAKE EFFECT SNOW. EVEN COLDER
TEMPERATURES WILL ARRIVE BY THE END OF THE WEEK WITH WELL BELOW
AVERAGE TEMPERATURES.
&&
.NEAR TERM /THROUGH TONIGHT/...
630 AM UPDATE...MAIN SURGE OF MDT TO HEAVY RAIN FINALLY PULLING
EASTWARD WITH TRAILING EDGE NEARING GENESEE VALLEY...BUT SHOWERS
CONTINUE BACK THROUGH REST OF WESTERN NY AT 1130Z. A SOLID 0.5 TO
0.75 INCH FELL SINCE MIDNIGHT...ON TOP OF NEARLY AN INCH IN BUF
AREA BUT MUCH LESS TO SOUTH AS THEY WERE SHADOWED THROUGH MUCH OF
THE EVENING. DID ISSUE FLS FOR BUF-IAG AREA FOR RESIDUAL LOW LYING
FLOODING AND REPORTS OF SOME BASEMENT FLOODING IN NORTHTOWNS BUT
RAIN SHOULD BE GENERALLY OVER AFTER 8 AM. ALSO ISSUED ONE FOR
ALLEG/CATTEG COS FOR EST OF MORNING AS HVY RAIN WILL LINGER A
LITTLE LONGER.
MAIN CONCERN TODAY WILL BE FOR HEAVY RAIN IN CNTRL NY AND NORTH
COUNTRY THROUGH MIDDAY. THOSE AREAS HAVE NOT SEEN MUCH RAIN YET
THOUGH...SO SHOULD BE ABLE TO HANDLE THE INCH OR SO WITHOUT TOO
MUCH TROUBLE. EXCEPTION WILL BE BLACK RIVER BASIN WHERE AMTS WILL
BE GREATER. SEE HYDRO SECTION BELOW FOR FURTHER IMPACTS.
INTERESTING SCENARIO DURING THE FRONT END OF THE RAINFALL DURING
SUNDAY AFTERNOON AND EVENING. STORM QPF THROUGH 06Z SHOWED AN
INTERESTING PATTERN WITH ABOUT 0.25 INCH ACROSS SRN TIER...ONLY
0.1 TO 0.2 ACROSS SOUTHERN ERIE TO ONTARIO COUNTIES...BUT A SOLID
0.75 TO 1 INCH NORTH OF A LINE FROM BUF TO BATAVIA INTO NIAG AND
ORLEANS COUNTIES. THIS APPEARED TO BE A MESOSCALE FEATURE...STRONG
LL JET DOWNSLOPED OFF THE SOUTHERN TIER LEAVING A SHADOW AND THEN
WHEN WIND WEAKENED IT PILED UP INTO A CONVERGENCE BAND ALONG A
LINE FROM CNTRL LK ERIE TO BUF TO BATAVIA WHERE RAINS REPEATEDLY
DEVELOPED ALL AFTERNOON AND EVENING.
AS FOR THE FORECAST...LOOK FOR RAIN TO END GRADUALLY FROM WEST TO
EAST THIS MORNING AND MIDDAY...BUT THERE IS ANOTHER AREA OF
SHOWERS ASSOCIATED WITH A SHORT WAVE NEAR DET-TOL WHICH MAY SWEEP
ACROSS THE AREA MIDDAY/EARLY AFTERNOON. COLDER AIR WILL FILTER IN
THIS AFTERNOON WITH W-SW WINDS PICKING UP ACROSS THE WEST. 06Z NAM
SHOWS THIS CHANGING TO WET SNOW BEFORE ENDING BUT THIS WILL BE
MARGINAL. WOULD NOT RULE OUT A FEW SNOWFLAKES BY DARK ON SRN TIER
HILLS AS WELL.
FOR TONIGHT...A GRADUAL RETURN TO MORE MIDWINTER TYPE CONDITIONS.
THE MAIN MID LEVEL TROUGH AXIS WILL SHIFT ACROSS THE AREA TONIGHT
AND EARLY TUESDAY...LOSING AMPLITUDE WITH TIME AND EASTERN EXTENT.
RELATIVELY WEAK LARGE SCALE FORCING AND DEEP SYNOPTIC SCALE WRAP
AROUND MOISTURE WILL PRODUCE SNOW SHOWERS ACROSS MUCH OF THE AREA
WITH SOME MINOR ACCUMULATIONS POSSIBLE OVERNIGHT...MAINLY ACROSS
HIGHER ELEVS OF WEST. BOUNDARY LAYER TEMPS MAY INITIALLY BE A
LITTLE ABOVE FREEZING DURING THE EVENING BUT WILL DROP BELOW
FREEZING FROM WEST TO EAST OVERNIGHT. 850MB TEMPS DROP TO AROUND
-8C BY 12Z TUESDAY...PROBABLY STAYING JUST WARM ENOUGH TO PRECLUDE
ANY LAKE ENHANCEMENT.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
OUR ATTENTION TURNS BACK TO MORE TYPICAL WINTER WEATHER DURING THE
SHORT TERM PERIOD. THE MAIN MID LEVEL TROUGH AXIS WILL SHIFT ACROSS
THE AREA EARLY TUESDAY...LOOSING AMPLITUDE WITH TIME AND EASTERN
EXTENT. RELATIVELY WEAK LARGE SCALE FORCING AND DEEP SYNOPTIC SCALE
WRAP AROUND MOISTURE WILL PRODUCE SNOW SHOWERS ACROSS MUCH OF THE
AREA EARLY TUESDAY. AS THE MID LEVEL TROUGH SHIFTS EAST AND WEAKENS
EXPECT A GENERAL WEST TO EAST DECREASE IN SYNOPTIC SCALE SNOW
SHOWERS THROUGH MIDDAY. EXPECT ACCUMULATIONS TO BE MINOR OUTSIDE OF
LAKE AND UPSLOPE AREAS WITH A COATING TO AN INCH. A LOW LEVEL TROUGH
WILL CROSS THE REGION TUESDAY EVENING WITH A FEW MORE SNOW SHOWERS
LIKELY AREA-WIDE. AGAIN ONLY EXPECT MINOR COATING TO AN INCH
ACCUMULATIONS OUTSIDE OF LAKE AND UPSLOPE AREAS. OUR ATTENTION THEN
TURNS BACK TO THE MESOSCALE WITH A COMBINATION OF LAKE AND UPSLOPE
CONCERNS.
OFF LAKE ERIE...850MB TEMPS DROP TO AROUND -9C DURING THE DAY.
NORMALLY THIS WOULD NOT BE COLD ENOUGH FOR A PURE LAKE RESPONSE...
HOWEVER GIVEN THE VERY DEEP SYNOPTIC SCALE MOISTURE AND SOME LARGE
SCALE LIFT IN PLACE...THERE MAY BE ENOUGH INSTABILITY TO SUPPORT
SOME LAKE ENHANCEMENT. NAM BUFKIT PROFILES INDICATE LAKE INDUCED
CAPE OF 100-150J/KG AND EQUILIBRIUM LEVELS OF 6-8K FEET. THIS IS A
VERY MARGINAL CASE...AND WITH ALL MARGINAL CASES INHERENTLY
DIFFICULT TO FORECAST. FOR NOW HAVE INDICATED AN AREA OF HIGHER POPS
NORTHEAST OF THE LAKE INTO METRO BUFFALO. WITH THE DEEP/MOIST
CYCLONIC FLOW ALSO EXPECT PLENTY OF UPSLOPE ENHANCEMENT INTO THE
HIGHER TERRAIN OF SKI COUNTRY AND THE WESTERN SOUTHERN TIER...AND
HAVE GONE WITH HIGHER POPS IN THIS AREA AS WELL. BEST ESTIMATE RIGHT
NOW IS FOR A FEW INCHES ACROSS THE BUF AREA WITH LAKE ENHANCEMENT
AND ALSO SOUTHERN TIER WITH UPSLOPE.
TUESDAY NIGHT THE FLOW BECOMES MORE WESTERLY AND THE AIRMASS BECOMES
COLDER WITH 850MB TEMPS DROPPING TO AROUND -14C. THIS WILL BE COLD
ENOUGH FOR A PURE LAKE RESPONSE...BUT SYNOPTIC SCALE MOISTURE WILL
ALSO BE QUICKLY DECREASING AS WELL. EXPECT THE BEST PERIOD OF SNOW
TO BE DURING THE EVENING...COINCIDING WITH THE TIME WHEN COLDER AIR
ARRIVES BUT SYNOPTIC SCALE MOISTURE IS STILL DEEP. MAY ALSO SEE SOME
ENHANCED LOW LEVEL CONVERGENCE FROM THE SECONDARY TROUGH PASSAGE. AT
THIS POINT EXPECT ADVISORY TYPE ACCUMULATIONS FROM SKI COUNTRY INTO
THE SOUTHERN TIER. STILL A LITTLE EARLY TO HOIST HEADLINES YET FOR A
MARGINAL EVENT...BUT HAVE INDICATED SOME DECENT 3-5 INCH
ACCUMULATIONS FOR TUESDAY NIGHT IN THIS AREA. ON WEDNESDAY THE
BOUNDARY LAYER FLOW BACKS TO THE SOUTHWEST AGAIN. STILL JUST COLD
ENOUGH TO SUPPORT SOME LAKE RESPONSE...BUT LIMITED MOISTURE AND
MARGINAL TEMPERATURES SHOULD LIMIT OVERALL INTENSITY. EXPECT A
WEAKENING BAND OF LAKE SNOW TO DRIFT BACK NORTH INTO THE BUFFALO
METRO AREA WITH ONLY MINOR ACCUMULATIONS.
OFF LAKE ONTARIO...EXPECT A SIMILAR SCENARIO WITH 850MB TEMPS NOT
QUITE COLD ENOUGH TO SUPPORT A PURE LAKE RESPONSE TUESDAY. IT DOES
APPEAR COLD ENOUGH FOR SOME LAKE ENHANCEMENT HOWEVER...WITH A
GREATER INFLUENCE LIKELY BEING UPSLOPE FLOW INTO THE TUG HILL.
EXPECT SOME MINOR ACCUMULATIONS ACROSS THE ENTIRE EASTERN LAKE
ONTARIO REGION...WITH THE HEAVIER SNOWFALL TIED CLOSELY TO THE
TERRAIN OF THE TUG HILL. EXPECT AN INCH OR TWO ACROSS LOWER
ELEVATIONS...BUT THE TUG MAY EXCEED WATCH/WARNING CRITERIA. HAVE
HOISTED A LAKE EFFECT SNOW WATCH FOR OSWEGO/JEFF/LEWIS COUNTIES...
BUT IT SHOULD BE NOTED THIS IS PRIMARILY FOR THE TUG HILL WITH MUCH
LOWER ACCUMULATIONS ACROSS THE LOWER ELEVATIONS THROUGH TUESDAY
EVENING.
AIRMASS BECOMES COLDER TUESDAY NIGHT WITH 850MB TEMPS BOTTOMING OUT
AROUND -14C BY WEDNESDAY MORNING. BOUNDARY LAYER FLOW BECOMES MORE
WNW LATE TUESDAY NIGHT...SO EXPECT LAKE ENHANCED SNOW ACROSS THE TUG
HILL TO GIVE WAY TO MORE PURE LAKE SNOWS THAT WILL PUSH TO THE
SOUTHEAST CORNER OF THE LAKE BAY DAYBREAK WEDNESDAY. LATEST NCEP NAM
AND SUNY STONY BROOK MM5 SUGGEST A DECENT BAND MAY BE ONGOING ACROSS
OSWEGO COUNTY WEDNESDAY MORNING. DURING THE DAY WEDNESDAY...THE
BOUNDARY LAYER FLOW BACKS TO THE SOUTHWEST AGAIN...PUSHING WEAKENING
LAKE SNOWS BACK ACROSS THE TUG AND TOWARDS WATERTOWN.
FINALLY LATER WEDNESDAY NIGHT AND THURSDAY ANOTHER NORTHERN STREAM
TROUGH WILL MOVE INTO THE UPPER GREAT LAKES WITH AN ASSOCIATED
SURFACE LOW MOVING INTO THE OTTAWA VALLEY BY 12Z THURSDAY. A WEAK
SOUTHERN STREAM WAVE AND ASSOCIATED MOISTURE PLUME WILL BECOME
CAPTURED BY THIS SYSTEM...WITH MOISTURE OVERSPREADING THE LOWER
LAKES LATER WEDNESDAY NIGHT. MODEL GUIDANCE HAS BEEN RELATIVELY
CONSISTENT WITH THIS SCENARIO THE PAST DAY OR SO...AND ENOUGH
CONFIDENCE NOW TO INCREASE POPS TO LIKELY FOR LATE WEDNESDAY NIGHT
AND THURSDAY. EXPECT SOME MINOR ACCUMULATIONS WITH THIS FEATURE. AN
ARCTIC FRONT WILL CROSS THE REGION THURSDAY AFTERNOON AND DELIVER
ANOTHER MUCH COLDER AIRMASS TO THE REGION.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A BLAST OF ARCTIC AIR AND SNOW WILL CROSS THE CWA EARLY IN THIS
FORECAST PERIOD SENDING TEMPERATURES TO BELOW NORMAL. LAKE EFFECT
SNOW WILL DEVELOP DOWNWIND OF BOTH LAKES THURSDAY NIGHT BEFORE
DIMINISHING INTO THE EARLY WEEKEND.
A POLAR VORTEX NEAR NORTHERN BAFFIN ISLAND SUNDAY AFTERNOON WILL
DROP SOUTHWARD ACROSS CENTRAL CANADA DRIVING A SFC COLD FRONT ACROSS
THE AREA ON THURSDAY. THE 12Z ECMWF, GGEM, GFS AND GFS ENSEMBLE
MEMBERS ARE ALL IN GOOD AGREEMENT WITH THE UPPER LEVEL FLOW TO START
THIS TIME PERIOD. THUS WILL INCREASE CHANCES FOR SNOW TO LIKELY
ALONG THIS COLD FRONT THURSDAY. THERE IS SOME HINT OF A SECONDARY
ARCTIC FRONT BY THE 12Z GFS WHICH COULD TRIGGER ADDITIONAL SNOW
SHOWERS INTO THURSDAYS NIGHT...ESPECIALLY ACROSS EASTERN LAKE
ONTARIO. GFS BUFKIT SOUNDINGS SUGGEST THAT WE SHOULD BE ABLE TO MIX
DOWN STRONGER WINDS JUST ABOVE THE SURFACE THURSDAY BEHIND THE COLD
FRONT LEADING TO THE POSSIBILITY OF BLOWING SNOW FOR THURSDAY AND
INTO THURSDAY NIGHT.
A -22C TO -24C 850 MB AIRMASS WILL CROSS THE REGION THURSDAY NIGHT
SENDING TEMPERATURES MUCH BELOW NORMAL. WITH GFS MODEL CONSISTENCY
IN THE FORECAST TEMPERATURE OF THIS 850 AIRMASS...WILL FEEL MORE
CONFIDENT THAT TEMPERATURES WILL NOT RISE OUT OF THE TEENS ON
FRIDAY.
HIGH PRESSURE WILL CONTINUE TO NOSE INTO THE REGION FROM THE
NORTHERN PLAINS ON FRIDAY NIGHT. TEMPERATURES WILL AGAIN DROP 5 TO
10 DEGREES BELOW NORMAL OVERNIGHT FRIDAY WITH MANY AREAS DROPPING
INTO THE SINGLE DIGITS OR LOWER.
WHILE IT WILL CERTAINLY BE COLD ENOUGH FOR LES DOWNWIND OF THE GREAT
LAKES...THE LACK OF ABUNDANT LOW LEVEL MOISTURE AND COMBINED WIND
SHEER FOR LES IS NOT CONDUCIVE FOR LIKELY POPS. WILL CONTINUE CHC
POPS FOR LES THURSDAY NIGHT THROUGH SATURDAY...WITH THE HIGHER POPS
SOUTHEAST OF THE TWO LAKES.
MODELS DEVELOP A STORM SYSTEM ALONG THE EASTERN SEABOARD THIS
WEEKEND. THIS SYSTEM SHOULD REMAIN EAST OF OUR AREA...AND SUBSIDENCE
ON THE PERIPHERY OF THE SYSTEM MAY PROMOTE MOSTLY SUNNY SKIES ACROSS
OUR AREA SATURDAY. ANOTHER SHORT WAVE WILL DIVE ACROSS THE AREA LATE
IN THE WEEKEND OR EARLY NEXT WEEK.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
STEADY RAIN WILL TAPER OFF FROM WEST TO EAST TODAY...BUT WINDS
WILL THEN TURN SSW THIS MORNING ACROSS WESTERN NY. THIS WILL PRODUCE
A PERIOD OF IFR CIGS DURING THE MORNING AT KBUF-KIAG-KJHW WITH
WARM/MOIST AIR CROSSING THE COLD LAKE ERIE WATERS. HAVE INCLUDED
IFR CIGS IN THE TAFS BUT WORST CASE SCENARIO MAY BRING A PERIOD OF
FOG AND LOW CIGS APPROACHING AIRFIELD MINIMUMS FOR A FEW HOURS
AS WELL...ESP AT KBUF AND KIAG. STRONGER SOUTHWEST FLOW WILL
DEVELOP BEHIND A COLD FRONT BY LATE MORNING WHICH SHOULD BRING
CIGS/VSBY BACK TO MVFR. SNOW SHOWERS WILL ENTER THE PICTURE AT THE
WESTERN TERMINALS TONIGHT AND TUESDAY.
OUTLOOK...
TUESDAY...WIDESPREAD MVFR IN SNOW SHOWERS WITH LOCAL IFR NORTHEAST
OF LAKES ERIE AND ONTARIO IN LAKE ENHANCED SNOW.
WEDNESDAY...VFR/MVFR IN SCATTERED LAKE EFFECT SNOW SHOWERS. LOCAL
IFR IN HEAVIER LAKE SNOWS EAST OF THE LAKES.
THURSDAY...MVFR/IFR WITH LIGHT SNOW.
FRIDAY...VFR/MVFR WITH SCATTERED SNOW SHOWERS.
&&
.MARINE...
A BRIEF LULL IN THE WINDS IS THEN EXPECTED THIS MORNING BEFORE
SOUTHWEST FLOW INCREASES BEHIND A COLD FRONT CROSSING THE REGION.
THIS WILL SET THE STAGE FOR AN EXTENDED PERIOD OF MODERATE TO
STRONG SOUTHWEST WINDS BEGINNING LATE MONDAY MORNING AND
CONTINUING THROUGH TUESDAY...THEN BECOMING MORE WESTERLY FOR A
TIME LATER TUESDAY NIGHT AND WEDNESDAY MORNING BEFORE BACKING TO
SOUTHWEST AGAIN WEDNESDAY AFTERNOON. THIS WILL BRING HIGH END
SMALL CRAFT ADVISORY CONDITIONS THROUGH THE PERIOD. EXPECT A FEW
GALE FORCE GUSTS AT TIMES...BUT DO NOT EXPECT THIS TO BE
WIDESPREAD OR LONG LASTING ENOUGH TO SUPPORT A GALE
WATCHES/WARNINGS AT THIS TIME.
&&
.HYDROLOGY...
FLOOD WATCH CONTINUES FOR THE ENTIRE CWA...WITH SOME URBAN/SMALL
STREAM FLOOD ADVISORIES AS NOTED ABOVE THIS MORNING. RAINFALL
TOTALS WERE HIGHEST IN THE BUFFALO AREA AND JUST NORTH...GENERALLY
1.5 TO 2 INCHES...WITH 1 TO 1.5 ACROSS THE SOUTHERN TIER. LESSER
AMOUNTS HAVE FALLEN IN THE MID AND LOWER GENESEE VALLEY AND FINGER
LAKES REGION. THE BUFFALO AREA CREEKS MAY EDGE INTO FLOOD
TODAY...WARNINGS WILL BE ISSUED IF NECESSARY. THE REST OF THE
RIVERS WILL RUN HIGH AND WILL BE MONITORED. THERE MAY BE ISSUES
LATER ON THE BLACK RIVER.
THERE WILL BE PONDING OF WATER ON AREA ROADWAYS WHICH MAY SLOW THE
MORNING COMMUTE.
&&
.EQUIPMENT...
THE KBUF WSR-88D RADAR HAS BEEN EXPERIENCING INTERMITTENT COMMS
PROBLEMS...WITH SPORADIC FAILURES DURING THE PAST 48 HOURS. AS OF
6 AM THE RADAR HAS BEEN RESTORED AFTER COMMS TECHNICIANS WERE
CONTACTED OVERNIGHT. THESE PERIODIC SERVICE OUTAGES WILL LIKELY
CONTINUE INTO THE DAY TODAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR NYZ006>008.
FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ005>008.
FLOOD WATCH THROUGH THIS EVENING FOR NYZ001>004-010>014-
019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 AM EST
WEDNESDAY FOR LEZ020-040-041.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM
EST WEDNESDAY FOR LOZ043>045.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 7 AM EST WEDNESDAY
FOR LOZ042.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR
LOZ044-045.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...SFM
SHORT TERM...HITCHCOCK
LONG TERM...THOMAS
AVIATION...SFM
MARINE...HITCHCOCK
HYDROLOGY...SFM
EQUIPMENT...SFMHazardous weather outlook, Jan 25, 5:00 AM EST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 500 AM EST MON JAN 25 2010 NYZ005-261000- NORTHERN CAYUGA- 500 AM EST MON JAN 25 2010 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THEIR RAINFALL TOTALS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN BUFFALO. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>004-013-014-021-261000- NIAGARA-ORLEANS-MONROE-WAYNE-LIVINGSTON-ONTARIO-ALLEGANY- 500 AM EST MON JAN 25 2010 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THEIR RAINFALL TOTALS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN BUFFALO. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-011-261000- NORTHERN ERIE-GENESEE- 500 AM EST MON JAN 25 2010 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOME LAKE ENHANCED SNOW IS POSSIBLE ON TUESDAY. AT THIS TIME ONLY MINOR ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED...BUT THERE REMAINS SOME UNCERTAINTY IN THIS MARGINAL SETUP. AN ADDITIONAL 1 TO 3 INCHES IS POSSIBLE TUESDAY EVENING ACROSS THE BUFFALO SOUTHTOWNS AND SOUTHERN GENESEE COUNTY BEFORE THE LAKE SNOWS PUSH SOUTH. ON WEDNESDAY WINDS WILL BECOME SOUTHWEST ONCE AGAIN...WITH A WEAKENING BAND OF LAKE EFFECT SNOW SHIFTING NORTH THROUGH BUFFALO AND BATAVIA. ONLY MINOR ACCUMULATIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THEIR RAINFALL TOTALS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN BUFFALO. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019-020-085-261000- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 500 AM EST MON JAN 25 2010 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OCCASIONAL SNOW WILL BRING 1 TO 3 INCHES OF ACCUMULATION ON TUESDAY...WITH THE GREATEST AMOUNTS ACROSS HIGHER TERRAIN. LAKE EFFECT SNOW IS EXPECTED TO DEVELOP ACROSS PORTIONS OF THE AREA TUESDAY EVENING AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. ACCUMULATIONS ARE LIKELY DURING THIS TIME PERIOD. LAKE EFFECT SNOW ADVISORIES MAY EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THEIR RAINFALL TOTALS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN BUFFALO. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-261000- OSWEGO-JEFFERSON-LEWIS- 500 AM EST MON JAN 25 2010 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THEIR RAINFALL TOTALS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN BUFFALO. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-261000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 500 AM EST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE TO AROUND 30 KNOTS FROM WEST TO EAST ACROSS THE AREA TODAY AND CONTINUE TONIGHT. A FEW GALE FORCE GUSTS ARE POSSIBLE DURING THIS TIME PERIOD...BUT WIDESPREAD GALES ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WEST TO SOUTHWEST WINDS TO 30 KNOTS WILL CONTINUE TUESDAY THROUGH WEDNESDAY. A FEW GALE FORCE GUSTS ARE POSSIBLE DURING THIS TIME PERIOD...BUT WIDESPREAD GALES ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jan 25, 4:52 AM EST, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 452 AM EST MON JAN 25 2010 NYZ001-002-010-011-251200- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 452 AM EST MON JAN 25 2010 ...RAIN TO GRADUALLY TAPER OFF THIS MORNING... STEADY MODERATE RAIN HS BEEN FALLING ACROSS THE AREA SINCE SUNDAY AFTERNOON. MOST AREAS HAVE RECEIVED 1 TO 1.5 INCHES WITH HEAVIEST AMOUNTS FROM BUFFALO NORTHWARD. THIS RAINFALL COMBINED WITH MELTING OF THE REMAINING SNOWPACK TO RESULT IN WIDESPREAD PONDING ON AREA ROADWAYS AND IN LOW LYING AREAS. THIS WILL AFFECT ON THE MORNING COMMUTE. THE RAIN WILL GRADUALLY TAPER OFF BETWEEN 7 AND 9 AM. IN THE MEANTIME...ALLOW YOURSELF SOME EXTRA TIME THIS MORNING. NYZ012-020-021-085-251200- WYOMING-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 452 AM EST MON JAN 25 2010 ...HEAVY RAINS EARLY THIS MORNING... A LARGE SWATH OF MODERATE TO HEAVY RAIN WILL MOVE NORTHWARD ACROSS THE REGION THROUGH AT LEAST 7 AM. RAINFALL RATES OF UP TO 0.25 INCH PER HOUR WILL BRING STORM TOTALS TO OVER AN INCH ACROSS MOST OF THE AREA. THIS RAINFALL COMBINED WITH SNOWMELT WILL RESULT IN WIDESPREAD PONDING ON AREA ROADWAYS AND IN LOW LYING AREAS. THIS WILL AFFECT THE MORNING COMMUTE. ALLOW YOURSELF SOME EXTRA TIME THIS MORNING. SFM
Special weather statement, Jan 25, 7:52 AM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 752 AM EST MON JAN 25 2010 NYZ003>005-014-251500- MONROE-WAYNE-NORTHERN CAYUGA-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... CANANDAIGUA 752 AM EST MON JAN 25 2010 ...HEAVY RAIN THIS MORNING... A BATCH OF HEAVY RAIN WILL ADVANCE ACROSS THE GENESEE VALLEY AND FINGER LAKES REGION FROM SOUTH TO NORTH THIS MORNING. THIS RAIN WILL PRODUCE RAINFALL RATES BETWEEN 2/10 AND 3/10 OF AN INCH PER HOUR WITH UP TO A LOCALIZED ONE HALF AN INCH PER HOUR...ESPECIALLY ACROSS ONTARIO...WAYNE AND CAYUGA COUNTIES. THIS NEW RAIN COMBINED WITH SNOW MELT AND RAIN THAT HAS FALLING SINCE SUNDAY AFTERNOON WILL CAUSE WIDESPREAD POOR DRAINAGE FLOODING AND PONDING OF WATER ON ROADWAYS. VISIBILITIES THIS MORNING WILL ALSO BE LIMITED IN SPOTS. LOW CLOUDS AND FOG WILL REDUCE VISIBILITIES TO A HALF MILE OR LESS AT TIMES, ESPECIALLY ACROSS HIGHER TERRAIN AND AREAS WHERE A SNOW PACK STILL REMAINS. WITH THE PONDING OF WATER ON ROADWAYS AND COMBINED LIMITED VISIBILITIES MOTORISTS ARE URGED TO USE EXTRA CAUTION ON THE ROADWAYS THIS MORNING. WHILE THE STEADIEST RAIN WILL END BETWEEN 8 AM AND NOONTIME FROM WEST TO EAST THIS MORNING...SCATTERED SHOWERS WILL REMAIN ACROSS THE AREA INTO THE AFTERNOON HOURS. NYZ006>008-251500- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 752 AM EST MON JAN 25 2010 ...HEAVY RAIN THIS MORNING... A BATCH OF HEAVY RAIN WILL ADVANCE ACROSS THE EASTERN LAKE ONTARIO REGION FROM SOUTH TO NORTH THIS MORNING. THIS RAIN WILL PRODUCE RAINFALL RATES BETWEEN 2/10 AND 3/10 OF AN INCH PER HOUR WITH A UP TO A LOCALIZED HALF AN INCH. THIS NEW RAIN COMBINED WITH SNOW MELT AND RAIN THAT HAS FALLING SINCE SUNDAY AFTERNOON WILL CAUSE WIDESPREAD POOR DRAINAGE FLOODING AND PONDING OF WATER ON ROADWAYS. VISIBILITIES THIS MORNING WILL ALSO BE LIMITED IN SPOTS. LOW CLOUDS AND FOG WILL REDUCE VISIBILITIES TO A QUARTER MILE OR LESS AT TIMES, ESPECIALLY ACROSS THE TUG HILL AND AREAS WHERE A SNOW PACK STILL REMAINS. WITH THE PONDING OF WATER ON ROADWAYS AND COMBINED LIMITED VISIBILITIES MOTORISTS ARE URGED TO USE EXTRA CAUTION ON THE ROADWAYS THIS MORNING. THE STEADIEST RAIN WILL REMAIN INTO THE AFTERNOON...BEFORE TAPERING OFF TO SCATTERED SHOWERS LATER IN THE AFTERNOON FROM WEST TO EAST.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 9:58 PM EST | Small Craft Advisory | BUF | 3 days | |
| Jan 25, 3:44 AM EST | Lake Effect Snow Watch | BUF | Jefferson, Lewis, Oswego | 25 hr |
| Jan 25, 5:49 AM EST | Areal Flood Advisory | BUF | Allegany, Cattaraugus | 6 hr |
| Jan 25, 5:56 AM EST | Areal Flood Advisory | BUF | Erie, Genesee, Niagara, Orleans | 4 hr |
| Jan 25, 7:10 AM EST | River Flood Warning | BUF | Erie, Wyoming | 6 hr |
| Jan 25, 8:26 AM EST | River Flood Warning | BUF | Allegany, Livingston, Wyoming | 13 hr |
| Jan 25, 8:26 AM EST | River Flood Warning | BUF | Erie, Wyoming | 8 hr |
| Jan 25, 8:26 AM EST | River Flood Warning | BUF | Erie | 5 hr |
| Jan 25, 9:36 AM EST | River Flood Warning | BUF | Cattaraugus | 69 hr |
| Jan 25, 11:42 AM EST | Areal Flood Advisory | BUF | Allegany | 114 min |
| Jan 25, 11:46 AM EST | River Flood Warning | BUF | Allegany, Livingston, Wyoming | 17 hr |
| Jan 25, 5:03 PM EST | River Flood Warning | BUF | Erie, Genesee | 12 hr |
Nearby
River Flood Warnings in New York, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.